MAUDE Adverse Event Report: BAUSCH + LOMB, INC. EASY-LOAD LENS DELIVERY SYSTEM; FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)

BAUSCH + LOMB, INC. EASY-LOAD LENS DELIVERY SYSTEM; FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)
Model Number EZ-28V
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Although requested, the device was not returned for evaluation and additional information regarding the event was not provided.A review of the device history record (dhr) did not identify any anomalies or nonconformities that could be related to this event.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, the root cause could not be conclusively determined; however, user related factors (such as loading or handling techniques) and/or procedural factors (such as lens and inserter interaction) might have contributed to the event.
 
Event or Problem Description
Reportedly, during the intraocular lens (iol) implant procedure the iol haptic became stuck in the injector, and it was unable to eject.Surgeon was unable to proceed without an iol, therefore, patient was left aphakic.Additional information has been requested but not yet received.This report reflects injector 3 of 3.Reference report numbers: 0001313525-2024-00122 and 0001313525-2024-00123.

Brand Name
EASY-LOAD LENS DELIVERY SYSTEM
Common Device Name
FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)
Manufacturer (Section D)
BAUSCH + LOMB, INC.
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
21 north park place blvd.
clearwater FL 33759
Manufacturer Contact
shayan habibi
21 north park place blvd.
clearwater, FL 33759
7277246600
MDR Report Key19787568
Report Number0001313525-2024-00124
Device Sequence Number8654474
Product Code MSS
UDI-Device Identifier00757770520022
UDI-Public(01)00757770520022(17)240907(10)H2324003
Combination Product (Y/N)N
PMA/510(K) Number
K132481
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date09/07/2024
Device Model NumberEZ-28V
Device Catalogue NumberEZ-28V
Device Lot NumberH2324003
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2024
Initial Report FDA Received Date07/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EZ-28V INJECTOR
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown